Print

Print


> > Bjorn Vang Jensen warned against the side effects of Lariam, after
Kuty wrote:
> >
> > > >e) MEFLOQUINE (Lariam) 250mg Tablets: Take ONE tablet ONCE
> > > > a week, with food. Take on the same day  each week, at the
> > > >same time. **This drug is recognized as the strongest
> > > >preventative treatment currently available,
> > >
> > > The main problem with this drug is that one of its side effect
might be
> > > hallucinations and dizziness.  In terms of a diving vacation, it
can
> > > increase the risk of N2 narcosis so it was not recommended by
> > doctors who
> > > were more familiar with scuba diving.
 
<snip>
 
Peter wrote:
 
> >
> I consider your remark of re-evaluating as good advice, but may I
remind
> you that the above-mentioned side effects are POSSIBLE side effects.
> It still depends on a personal susceptibility to the drug if you will
> experience them or not.
 
 
After my first "Lariam-trip", without ANY side effects, I thought all
those stories about Lariam were a bit, well, exaggerated.... I was quite
confident that when taking Lariam again I would be OK. :-(
 
My second "Lariam-trip" was totally different. It was pure horror!
I could not sleep for more than a few hours, and when asleep I
experienced nasty dreams, waking up in the middle of the night
hallucinating. Lariam spoilt an expensive dive trip to New Guinea. Most
days I would be too tired and confused to enjoy diving anway. Most
people in our group experienced these effects as well. My husband was
OK, but got malaria after the trip (the malaria tropica and another,
milder malaria).
 
My personal conclusion: I'll never take it again.
 
Georgina